Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 32, NWS Boston/Norton, MA

June 20, 2024Essex County, Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2024, 8:05 PM EDT for Essex County, Middlesex County, Worcester County, Massachusetts. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2024, 8:05 PM EDT (00:05 UTC)
Expired
Jun 20, 2024, 9:00 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 59 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:06 PM EDTTSTM WND DMG1 S Reading, MATree down on car in area of Kingston Street. Relayed by amateur radio.
Jun 20, 8:09 PM EDTTSTM WND DMG2 Nne Wilmington, MATree down and blocking road at Andover St and Emerald Avenue. Relayed by amateur radio.
Jun 20, 8:10 PM EDTTSTM WND DMGWoburn, MATree down on Wright Street. Relayed by amateur radio.
Jun 20, 9:08 PM EDTTSTM WND DMGWinchester, MATree and wires down on Sheffield Road. Relayed by amateur radio.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:59 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2024-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2024-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WUUS51 KBOX 210005
SVRBOX
MAC009-017-027-210100-
/O.NEW.KBOX.SV.W.0032.240621T0005Z-240621T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
805 PM EDT Thu Jun 20 2024

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Essex County in northeastern Massachusetts...
  Northeastern Worcester County in central Massachusetts...
  Northeastern Middlesex County in northeastern Massachusetts...

* Until 900 PM EDT.

* At 804 PM EDT, severe thunderstorms were located along a line
  extending from Andover to near Westford to near Lunenburg, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lowell, Cambridge, Lynn, Somerville, Waltham, Malden, Medford,
  Revere, Peabody, Arlington, Everett, Salem, Billerica, Woburn,
  Chelsea, Chelmsford, Andover, Watertown, Lexington, and Dracut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4250 7076 4239 7093 4239 7098 4241 7099
      4244 7096 4243 7101 4245 7102 4239 7105
      4237 7131 4258 7175 4266 7161 4268 7146
      4268 7135
TIME...MOT...LOC 0004Z 290DEG 23KT 4264 7118 4258 7148 4257 7177 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BL
2 follow-up statements
410 
WWUS51 KBOX 210022
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
822 PM EDT Thu Jun 20 2024

MAC009-017-027-210100-
/O.CON.KBOX.SV.W.0032.000000T0000Z-240621T0100Z/
Essex MA-Worcester MA-Middlesex MA-
822 PM EDT Thu Jun 20 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN ESSEX...NORTHEASTERN WORCESTER AND NORTHEASTERN
MIDDLESEX COUNTIES...

At 822 PM EDT, severe thunderstorms were located along a line
extending from Middleton to Carlisle to Harvard, moving southeast at
25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lowell, Cambridge, Lynn, Somerville, Waltham, Malden, Medford,
Revere, Peabody, Arlington, Everett, Salem, Billerica, Woburn,
Chelmsford, Andover, Watertown, Lexington, Tewksbury, and Melrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4250 7076 4239 7094 4239 7098 4241 7099
      4244 7097 4243 7101 4245 7102 4239 7106
      4237 7131 4258 7165 4263 7158 4265 7127
TIME...MOT...LOC 0022Z 294DEG 23KT 4259 7102 4253 7132 4251 7155 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BL
026 
WWUS51 KBOX 210050
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
850 PM EDT Thu Jun 20 2024

MAC009-017-027-210100-
/O.EXP.KBOX.SV.W.0032.000000T0000Z-240621T0100Z/
Essex MA-Worcester MA-Middlesex MA-
850 PM EDT Thu Jun 20 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESSEX...
NORTHEASTERN WORCESTER AND NORTHEASTERN MIDDLESEX COUNTIES WILL
EXPIRE AT 900 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
eastern, central and northeastern Massachusetts.

LAT...LON 4250 7076 4239 7094 4239 7098 4241 7099
      4244 7097 4243 7101 4245 7102 4239 7106
      4237 7131 4258 7165 4263 7158 4265 7127
TIME...MOT...LOC 0050Z 290DEG 23KT 4253 7080 4247 7110 4245 7133 

$$

BL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:48 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 20, 7:48 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
748 PM EDT Thu Jun 20 2024

.SYNOPSIS...
Scattered strong to severe thunderstorms remain possible this
evening...mainly across northern MA where a Severe Thunderstorm
Watch is in effect. A backdoor cold front moves in from northeast to
southwest Friday...bringing another round of showers and
thunderstorms. The bulk of this activity should be across interior
Massachusetts and Connecticut...where some of the storms may become
severe and also result in a localized flash flood threat. Warm
and muggy this weekend with rain and thunderstorm chances both
Saturday and Sunday. A cold front sweeps across the region Monday
with additional showers and storms, briefly less humid on Tuesday,
but summer warmth and humidity returns for midweek.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

745 PM Update

* Strong to Severe T-Storms through late evening in areas north
  of the CT/RI/MA State lines

* Localized damaging wind gusts & torrential rainfall which may
  result in a very localized flash flood threat

Shortwave energy across northern New England coupled with
outflow and MLCapes still over 2000 J/KG has resulted in a
solid line of strong to severe t-storms to enter northwest and
northern MA early this evening. We think enough outflow will
result in a risk for severe storms over the next 1-3 hours in
areas at last north of the CT/RI/MA state lines. This is also
supported by the latest machine learning probs from the CSU to
the Nadocast and HRRR Neural network...which are all showing a
quite robust signal for localized damaging wind gusts. Main
question is how far south this convection will survive as it
out-runs the greater forcing. Given that DCapes are still over
1000 J/KG...we expanded the Severe T-Storm Watch to the CT/MA
border and extended it through 11 pm. Also...these storms will
be capable of producing torrential rainfall and a localized
flash flood threat.

Once this activity winds down later this evening...much of the
overnight hours should feature dry/muggy weather. Overnight low
temps will mainly be in the upper 60s to the lower 70s. We also may
see some patchy ground fog develop overnight given light winds/high
dewpoints especially where rain falls earlier in the evening.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

Key Points...

* Showers & t-storms anticipated Fri PM with the severe weather
  threat/very localized flash flood threat across interior MA/CT

* Much cooler across eastern MA but still hot & humid towards the CT
  River Valley where Heat Advisories remain posted

Details...

Friday...

A backdoor cold front will be moving westward across the region
Friday morning and into the afternoon. This will hold high temps in
the 80s across much of eastern MA and temps along the immediate
coast will probably fall into the 70s by afternoon. Further
inland...high temps will top off in the upper 80s to the lower 90s
with the warmest of those readings in the CT River Valley. The Heat
Advisory for Friday will only cover portions of southwest
MA/CT...where Heat Indices are expected to top off between 95 and
100 degrees.

The other concern will be for another round of showers & t-
storms...which looks to be Friday afternoon/early evening. The focus
for this will be along the backdoor cold front and will be enhanced
by shortwave energy in west to northwest flow aloft. While a few
showers & t-storms may impact the entire region...thinking the main
focus for the potential of severe weather/localized flash flooding
will be across western/central MA & northern CT. This is where the
greater instability will reside on the order of 1500 to 2000 J/KG.
These backdoor cold fronts can be a recipe for training and a
localized flash flood threat. The CSU Machine learning probs
highlight this risk nicely with again the focus across the interior.
There also is a severe weather risk with the main concerns being
locally damaging wind gusts with hail a secondary risk. This is
depicted nicely by the machine learning probs as well as the HREF
Updraft Helicity Swaths/Radar Simulations.

Friday night...

The convection should dissipate Friday evening. Otherwise...we will
have to watch for areas of low clouds and fog developing. Overnight
low temps will be mainly in the 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

Highlights:

* Warm and muggy this weekend with rain chances both Saturday and
  Sunday.

* Cold front sweeps across the region on Monday, drier and returning
  heat into mid next week.

The mid-level ridge continues to deamplify, as 500mb heights lower
from north to south, which is a consistent theme for the upcoming
weekend. At the surface an area of higher pressure near Bermuda
wanes and surface pressure lowers across the northeast. This area of
low pressure developing over the northern Great Lakes, drives our
weather conditions late this weekend into Monday, as the trailing
cold front, south of the low, sweeps across the northeast sometime
Monday. Beyond Monday, high pressure builds back Tuesday through
Thursday, with a cold front possibly pushing across the region later
on Friday/Saturday.

In addition, most of next week trends warmer than normal, and at
this point, next week doesn't look to be as extreme as this current
week. Though the ensemble situational awareness tables indicates
Monday through Thursday, surface temperatures could be running
between the 90th and 99th percentile (of climatology), with a return
of average temperatures post cold front, sometime late Friday into
Saturday.

Saturday & Sunday:

Getting closer to home, there is a quasi-stationary frontal boundary
across the region, running from east to west through southern New
England and through Upstate New York on Saturday. Weak area of low
pressure tries to develop along the boundary, with the greatest area
for showers and storms along and north of the Mass Pike during the
mid to late afternoon. At this point, not expecting anything severe,
and SPC has most of the region under general thunder. A slightly
more elevated issue would be the potential for excessive rainfall.
The ERO from WPC highlights much of central/western Massachusetts
and northern Connecticut for a 'Marginal' risk. Given PWATs are
above two inches, isolated and locally heavy downpours could lead to
urban street and poor drainage flooding.

Aforementioned frontal boundary becomes a warm front Saturday night
into early Sunday, lifting northeast, and placing us in the warm
sector. Scattered showers into the overnight hours, though the best
forcing appears to be concentrated further north. A prefrontal
trough and shortwave pivot through, with showers and thunderstorms
later Sunday afternoon/evening.

As for temperatures, Saturday will be the 'cooler' day, the warmest
location will be the Connecticut River Valley, highs here are in the
mid 80s. Much cooler in northwest Massachusetts where highs are low
to middle 70s with the northeast flow. Nightly lows are still mild
which isn't ideal for sleeping with windows open, lows are in the
middle to upper 60s to 70 degrees in the Connecticut River Valley on
Saturday night, then 2-4 degrees warmer Sunday night.

Next Week:

Warm and muggy day ahead of a surface cold front with temperatures
climbing into the 80s and dew points in the 60s. Storms develop mid
to late afternoon with the surface cold front, a bit a relief behind
the front with lowering dew points into the 50s and leads to a nice
Tuesday with comfortable, albeit warm day, with dew points in the
upper 50s to 60F. High pressure reestablishes across the northeast
leading to a drier week with return of summer warmth. Highs are in
the middle and upper 80s and lows in the 60s with a sign of cooler
temperatures by late in the week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...

Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00z TAF Update...

Through 04z This Evening...Moderate Confidence.

Main issue through 04z this evening will be a large cluster of
showers & t-storms. Some of these storms will be strong to
severe and result in locally strong wind gusts and torrential
rain. Still some uncertainty on the southern extent of this
activity...but feel at least areas north of the CT/MA state
lines are the areas of greatest concern.

Overnight...Moderate Confidence.

Mainly VFR once the scattered t-storms wind down by late
evening. However...will have to watch for some patchy ground fog
and reduced vsbys /MVFR-IFR levels/ especially where ground
becomes wet from the earlier showers & t-storms. Light SW winds.

Friday...Moderate Confidence.

Biggest concern is another round of scattered showers &
t-storms. Main risk for a few strong to severe storms will be
across western/central MA & northern CT Friday afternoon/early
evening with locally torrential rainfall. In addition...low
clouds and fog patches may develop during the afternoon/early
evening hours to the east of the CT River Valley. This process
should occur first along the eastern MA coast. Backdoor cold
front will shift the winds to the NE as the day wears along.

Friday night...Moderate Confidence.

Bulk of the scattered showers/t-storms should wind down Friday
evening. Otherwise...light onshore flow and a cooling boundary
layer will allow low end MVFR to IFR conditions to expand
westward during the evening impacting the rest of the region.

KBOS TAF...Moderate Confidence in TAF. Main issue is a cluster
of strong to severe t-storms that will likely be working into
the towards 01z/02z. Based on the latest radar trends and the
environment...we do favor the activity surviving into Boston.

KBDL TAF...Moderate Confidence in TAF. Main concern will be
cluster of showers & t-storms to the north of the terminal. Not
sure if the activity will get that far south...but will need to
be watched 03z/04z.

Outlook /Saturday through Tuesday/...

Saturday: MVFR/IFR conditions possible. Chance SHRA, isolated
TSRA, patchy BR.

Saturday Night: Mainly IFR, with local MVFR possible. Chance
SHRA, isolated TSRA, patchy BR.

Sunday: Mainly VFR, with local IFR possible. Breezy. Chance
SHRA, isolated TSRA, patchy BR.

Sunday Night: Mainly VFR, with areas IFR possible. Breezy. SHRA
likely, isolated TSRA, patchy BR.

Monday: Mainly VFR, with local IFR possible. Breezy. Chance
SHRA, isolated TSRA, patchy BR.

Monday Night: VFR. Breezy. Chance SHRA.

Tuesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Friday night...High Confidence.

Nearshore small craft wind gusts will linger from areas near the
southeast New England coast into early this evening...so small craft
headlines continue in this region through 8 pm. Other risk tonight
will be a few strong t-storms which may threaten our northern waters
through about 10 pm. We also will need to watch for some fog
developing overnight.

The backdoor cold front will move across our northern waters Fri
morning...but likely stall across our southern waters Fri afternoon
and night. Pressure gradient will be weak enough to keep winds/seas
below small craft thresholds. We will need to watch for areas of fog
developing during the overnight hours.

Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Chance of rain showers, patchy
fog, isolated thunderstorms. Visibility 1 to 3 nm.

Saturday Night: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms, patchy fog. Visibility 1 to 3 nm.

Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Slight chance of rain showers,
isolated thunderstorms, patchy fog. Visibility 1 to 3 nm.

Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Rain showers likely,
isolated thunderstorms, patchy fog. Visibility 1 to 3 nm.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Rain showers likely, isolated
thunderstorms, patchy fog. Visibility 1 to 3 nm.

Monday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers, isolated thunderstorms, patchy fog. Visibility
1 to 3 nm.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.CLIMATE...
All Time June High Temperature Record (Daily)

BOS - 100 F (06/06/1925, 06/26/1952 and 06/30/2021)
BDL - 100 F (06/26/1952, 06/30/1964)
PVD - 98 F  (06/25/1943, 06/15/1945 and 06/30/1945)
ORH - 98 F  (06/26/1952)

Most recent day of 100 F (or greater)

BOS - 100 F (07/24/2022)
BDL - 100 F (07/21/2019)
PVD - 100 F (07/28/2020)
ORH - 102 F (07/04/1911)*

* For ORH this is the only 100+ degree day in its period of record.

Daily High Temperature Records...

June 20th

BOS - 98 F (1953)
BDL - 97 F (2012)
PVD - 95 F (1941)
ORH - 93 F (1953)

June 21st

BOS - 96 F (2012)
BDL - 96 F (1953 and 2012)
PVD - 96 F (1941)
ORH - 91 F (Multi-Years)

Daily Warmest Low Temperatures Records...

June 20th

BOS - 78 F (1931)
BDL - 74 F (1931)
PVD - 74 F (1931)
ORH - 72 F (1931)

June 21st

BOS - 80 F (2012)
BDL - 73 F (1923 and 2012)
PVD - 75 F (2012)
ORH - 74 F (1923 and 2012)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT Friday for CTZ002>004.
     Air Quality Alert until 11 PM EDT this evening for CTZ002-003.
MA...Heat Advisory until 7 PM EDT Friday for MAZ008>011.
     Air Quality Alert until 11 PM EDT this evening for MAZ007-
     010>021.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>005.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     ANZ231>234-254-255.

&&

SYNOPSIS...Frank/Dooley
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Dooley
AVIATION...Frank/Dooley
MARINE...Frank/Dooley
CLIMATE...BL

In the hours before

Local storm report, Jun 20, 3:41 PM EDT, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
341 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Dmg     1 NNW Westfield-Barnes  42.18N 72.73W
06/20/2024                   Hampden            MA   Amateur Radio

            Amateur radio report of trees down at North
            Rd at Route 202.

0320 PM     Hail             Westfield               42.14N 72.76W
06/20/2024  M1.00 Inch       Hampden            MA   Public

            Quarter sized hail reported, relayed by
            amateur radio.

0325 PM     Tstm Wnd Dmg     Southampton             42.24N 72.73W
06/20/2024                   Hampshire          MA   Amateur Radio

            Amateur radio reports a tree down on Pomeroy
            Meadow Rd.

&&

Dooley
Local storm report, Jun 20, 3:59 PM EDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
359 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     1 NNE Deerfield         42.57N 72.59W
06/20/2024                   Franklin           MA   Fire Dept/Rescue

            Fire department reports three trees down
            just south of the 700 block of Greenfield Rd
            in Deerfield. Relayed by amateur radio.

&&

TD
Local storm report, Jun 20, 4:05 PM EDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
405 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     Greenfield              42.59N 72.60W
06/20/2024                   Franklin           MA   Fire Dept/Rescue

            Fire department reports tree and wires down
            on the 10 block of Miles Street. Relayed by
            amateur radio.

&&

TD
Local storm report, Jun 20, 7:35 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
735 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     1 NE Winchendon         42.70N 72.03W
06/20/2024                   Worcester          MA   Law Enforcement

            Law enforcement report tree down on Elmwood
            Road, blocking the street. Relayed by
            amateur radio.

&&

TD
Local storm report, Jun 20, 7:55 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
755 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Tstm Wnd Dmg     1 N Leominster          42.53N 71.77W
06/20/2024                   Worcester          MA   Law Enforcement

            Law enforcement reports tree and wires down
            on Devin Road. Relayed by amateur radio.

&&

TD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:10 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester41 min
Jun 21, 4:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester47 min
Jun 21, 4:29 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire49 min
Jun 21, 4:57 PM EDTSevere Thunderstorm WarningBOXHampden47 min
Jun 21, 5:43 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester17 min
Jun 21, 7:27 PM EDTSpecial Marine WarningBOX63 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.